MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE

SMITH & NEPHEW, INC. ARTICULAR SURFACE PROVISIONAL SZ 4 8MM; TEMPLATE
Model Number 00584102408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial has developed a horizontal crack.No case involved.No injury reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirms a large crack in the plastic.The device shows significant signs of wear/usage.The device was manufactured in 2016.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ARTICULAR SURFACE PROVISIONAL SZ 4 8MM
Common Device Name
TEMPLATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10207130
Report Number1020279-2020-02821
Device Sequence Number19359891
Product Code HWT
UDI-Device Identifier00885556619506
UDI-Public00885556619506
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584102408
Device Catalogue Number00584102408
Device Lot Number63393899
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/30/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1